CS Workshop, March 2017


Invitation

Dear Colleagues,

we, the experiment control system group @ GSI, would like to invite you to a workshop dedicated to the CS framework. Please feel free to forward this information to other colleagues.

The main idea behind this workshop is to bring the users and developers of CS together to discuss about the present status and future developments.

This workshop will take place at the University of Greifswald, Institut für Physik, Room A102, Felix-Hausdorff-Straße 6, 17489 Greifswald, on March 2, 2017, Thursday, 9:00 to 18:00 (evening: dinner) and March 3, 2017, Friday, 09:00 to 12:00.

We could run a Adobe Connect Web-Meeting in parallel, so that people from anywhere could join the workshop remotely. If you are interested to join via Web-Meeting, please tell HolgerBrand. We need some time to prepare. Especially we would need all talks in advance to upload them to the Webmeeting server. It would be nice if you could provide us with some suggestions about the topics you would like to be informed about and and/or the topics you would like to discuss. Please let us know, if you intend to come to the workshop or not.

Registration

How to Register

There is no registration fee and there are two possibilities to register. Either
  1. edit this web page and add your name to the list of registered participants below, or
  2. send an e-mail to HolgerBrand or DennisNeidherr.
If you would like to participate, please register as soon as possible! If you register until the end of the first week of January 2017 we can take care of the Hotel reservation in Greifswald.

Participants

HolgerBrand, DennisNeidherr, AlbertVass, AlexanderKessler, MartinEibach, RyanRingle, DinkoAtanasov, StefanGoette, MaximeBrodeur, FrancescaGiacoppo, ChristianDroese

Accomodation

In Greifswald we are distributed over 3 different hotels:
Hotel Address Price Participants
Hotel Maria Dorfstraße 46a 59 € per Night Francesca, Alex, Dinko, Stefan
Gasthaus zur Fähre Fährweg 2 62 € per Night Maxime, Ryan, Martin
Hotel Utkiek Am Hafen 19 68 / 80 € per Night Holger, Dennis

Agenda

Maybe it is a good idea to contribute to the list of feature requests or bug reports to enable us to derive an agenda.

This is a workshop: All attendees are cordially invited to contribute by presenting something.

Authors are responsible for the contents of their own contributions.
Please, respect all concerned copyrights!

Wednesday, March 1, 2017

19:00 Dinner@ Il Ponte

Thursday, March 2, 2017
Start Topic Speaker Time Link
09:00 Welcome HolgerBrand 15 min  
09:15 CS-Framework Overview DennisNeidherr 30+15 min  
10:00 Future Perspectives DennisNeidherr 20+10 min  
10:30 Coffee All 15 min  
10:45 Status PHELIX StefanGoette 20+10 min  
11:15 Status AF @ POLARIS AlexanderKessler 20+10 min  
11:45 Lunch All 75 min  
13:00 Status ISOLTRAP DinkoAtanasov 20+10 min  
13:30 Status Clustertrap AlbertVass 20+10 min  
14:00 Status LEBIT MartinEibach 20+10 min  
14:30 Coffee All 15 min  
14:45 Status SHIPTRAP ChristianDroese 20+10 min  
15:15 MR-TOF at Notre Dame MaximeBrodeur 20+10 min  
15:45 Tour to Clustertrap All 75 min  
17:00 Discussion All open end  
19:00 Dinner@ Brasserie Hermann

Friday, March 3, 2017
Start Topic Speaker Time Link
9:00 Tour to IPP Greifswald All 120 min  
11:00 End All    

Agenda Pre-Meeting @ GSI

Attention: You need your identity card available to get access to GSI.

This year we will have a small pre-meeting at GSI before our offical CS workshop in Greifswald. This meeting will be held at the ground floor of the "Guest House". Please note, there will be no agenda for it. The idea is to discuss and train the daily work with the CS or LabVIEW in general (maybe CS++) depending on the needs of the attendees.

Further note: Of course it is also possible to attend just this meeting in case that someone cannot go to Greifswald.

Tuesday, Februrary 28, 2017
Start Topic Speaker Time Link
09:00 Start All    
17:00 End All    

Participants Pre-Meeting

HolgerBrand, DennisNeidherr, FrancescaGiacoppo, OliverKaleja, MartinEibach, Main.RyanRingle, MaximeBrodeur, SzilardNagy, FabianSchneider, SteffenLohse

Possible topics to discuss:

  • Future of MM
    • Continue development based on C++, or new development from scratch based on LabVIEW or Python?
    • We should agree on an Memorandum of Understanding after discussion by the end of the workshop!
  • Discussion of DIM problems
    • Status update from PHELIX, the (only) installation experiencing it?
    • Did the shielding of exposed PCs help?
    • Is the operating system the limit, maybe number of threads?
    • What about the security issues, meaning causing DIM problems when installing SW and asked for administration credentials?
    • Possibility fur detailed tests in summer this year during maintenance period?
  • Migration from CS to CS++
    • Pure Actor Framework or collaboration on common class libraries like CS++?
    • How is willing to contribute?
    • Major tasks to be addressed:
      • Communication layer in distributed systems.
      • VI-Scripting wizards to convert CS classes to CS++ classes. Seems feasible for CS device classes developed with respect to CS guidelines. GUIs are always special, as well as application layer classes.
    • Getting started:
      • CS++ classes could be wrapped in CS classes, e.g. has been done by Dennis with IMAQ/IMAQdx.
      • Combine CS and CS++ applications.
    • Which experiment is willing take the leadership?
  • Collaboration in general
    • Framework integration of new features, like specialized sequencer.
    • Framework integration of new measurement methods.
    • Exchange of experience, e.g training for newcomers or code/design reviews.
    • Common source code version control system based on Git.
      • Github as public repository server with issue tracker and wiki for documentation purpose.
      • How to deal with private source code? For example patch third party code or code restricted by NDA. BitBucket? A GSI solution like Subversion is in progress, but can not be promised.
    • Avoid disruption of programming language basis: LabVIEW, C++, Python, SPS, VHDL. We had very good reasons to go for LabVIEW. They are still valid from my (HB) point of view.

Results MM discussion:

  • MM9 will be also used in the future to visualize the data and configure the main parts of the experimental cycle.
  • To implement the new detection techniques as a first step the format of the data sent from LabVIEW to MM9 has to be fixed for each technique.
  • Afterwards plots and additional configuration windows have to be added to MM9.
  • FT-ICR:
    • LEBIT and TRIGA-TRAP are working on this. An analysis software is part of this effort.
  • PI-ICR:
    • First step is try to get the most recent source code of the SHIPTRAP software to extract the file Format. Afterwards we will fix a file format and Ryan will include the new plots into MM9.
  • MR-ToF:
    • First ISOLTRAP has to provide a CS class for their new detector. Maybe the sequencer has to be changed in order to work with such high repetition rates. Afterwards new (contour-) plot can be added to MM9. Dennis will check this once he visits CERN again.
  • We will try to include the automatic optimization / cross check routines into the CS.
  • CS collaboration advises to use LabVIEW for additional Software.

-- DennisNeidherr - 12 Dec 2016
Topic revision: r20 - 2017-03-09, DennisNeidherr
 
This site is powered by FoswikiCopyright © by the contributing authors. All material on this collaboration platform is the property of the contributing authors.
Ideas, requests, problems regarding GSI Wiki? Send feedback
Imprint (in German)
Privacy Policy (in German)